Hey there! Sign in to join this conversationNew here? Join for free
    • #1
    • Thread Starter
    #1

    thought I would make a post about my experiences with this pill to help others.

    Background info:
    I was on this pill for seven years, I think it is a fantastic form of contraception and I have never had any pregnancy scares whilst on it. I used to take it at the same time every day without fail. I unfortunately got taken off this due to starting with headaches and visual disturbances. I really didnt want to be taken off it, however the doctor said that I had to be as if you experience these symptoms you are at higher risk of a stroke.

    Bleeding:
    Very regular. This only occurred during the 'pill free' week and would last around 5 days. No issues, never missed one and very regular.

    Weight:
    I gained weight over the years of taking this pill, but this could be because I was only young when I started taking it, I personally wouldn't blame the pill for this. It can cause water retention so you may look a bit bloated at times. Nothing major.

    Skin:
    My skin remained the same as before I started taking the pill and over the years improved, again this was because I was entering adulthood.

    Libido:
    At first I didn't really notice a difference, and for years I didn't but in the last two years of taking this pill, (could be due to another reason) I found myself feeling quite fatigued and as if I couldn't really be bothered.

    Moods:
    When I first started taking this pill, I was 14. But my moods did get worse, bad enough for people to mention it to me, but I feel as though these levelled out over a few months.

    Other issues:
    I had no other issues with this pill. Unfortunately this pill has a lot of negative side effects, though they are rare, but the risk of DVTs is quite a bit higher than those who don't take any contraceptives. I absolutely loved this pill, I think it was very effective and controlled my periods very well. I do think that as much as I didnt want to come off it, it was probably time as I haven't had any more visual disturbances or headaches since coming off it and I feel less tired now that I have came off it and seem to have an increased sex drive. I now take Cerelle. I think that the combined pill is the best form of contraception (personally), but it isn't the safest in regards to your health, however the risks are still relatively low, but the longer you stay on it, the higher the risk you are at.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: January 8, 2017
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    What newspaper do you read/prefer?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.